Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combiver and sustiva help
Jun 4, 2008

Hi, I am taking combiver and sustiva for 3 years. I am doing good in everything except one thing. since last year i start to have Melasema(the black pigment)covers my forhead, my nose and my two chick and now it is about to cover all of my face. It is really bothering me, I am a woman who is 29 years old and i don't want to face to look like this. I asked my doc. but he is not worried about those things as long as my CD4 is good. what can i do? I tried a lot of skin peeling or whitening creams but none of them are working on me. Please what can i do, I almost hate myslef.

Response from Dr. Henry

A small percent of dark skinned patients seem to develop a darkening of localized skin from AZT (most often hands/nails but I have seen in other locations) so that is a possiblity. UV light seems to worsen melasema in some patients. Melasema can be tough to manage but a trial off a possibly contributing medication (such as a switch off AZT to abacavir or tenofovir) is sometimes worth considering. KH



Previous
Atripla +rash
Next
Swollen gland after a move.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement